MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; HANDHELD CAMERA HEAD

INTUITIVE SURGICAL, INC NONE; HANDHELD CAMERA HEAD
Model Number 470035-02
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the handheld camera will not show a picture and there was a black screen.The procedure was converted to another dv system with no reported injury.Intuitive surgical, inc.(isi) made multiple follow up attempts to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting not show a picture and there was a black screen, an investigation is in progress to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The handheld camera accessory was analyzed and found to confirm the customer reported complaint.Failure analysis found the primary failure of failed button functionality to be related to the customer reported complaint.The camera was placed on the in-house system and failed the qap (quality assurance procedure) during the set-up step.The camera illuminator was not able to turn on using the button on the camera head and it was showing a dark image.The illuminator was turned on using the screen of the vision cart and white balance was performed.The white balance and picture taking buttons were tested multiple times with no issues.Log files are unavailable.The root cause of this failure is not determinable at this time.Additional observation not reported by site: upon visual inspection, the camera cable exhibited silicone film on the contacts.The root cause of this failure is typically attributed to the mishandling/misuse.The complaint regarding not show a picture and there was a black screen was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.Based on the information available at this time, this complaint is being classified as a reportable event due to the following conclusion: the customer converted after the start of the procedure due to the camera not working.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a conversion/abortion.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
The handheld camera head was transferred to the advanced failure analysis (afa) team member to identify the root cause for the button functionality issue.Afa replicated the failure on system testing; the camera was placed on system and illumination button did not work.Afa disassembled the camera and re-adjusted the button pcb board.After re-adjusting the board, the illumination button was working properly.The root cause is likely due to pcb board was dislodged after extensive use.

Brand Name
NONE
Common Device Name
HANDHELD CAMERA HEAD
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16641357
Report Number2955842-2023-11636
Device Sequence Number14964588
Product Code GCJ
UDI-Device Identifier00886874115725
UDI-Public(01)00886874115725
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K191043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470035-02
Device Catalogue Number470035
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown